Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 24, NWS Fort Worth, TX

July 1, 2001Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 1, 2001, 8:32 AM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 1, 2001, 8:32 AM CDT (13:32 UTC)
Expired
Jul 1, 2001, 11:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 011333
FFWFWD
TXC027-011630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
832 AM CDT SUN JUL 1 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1130 AM CDT

* AT 832 AM CDT...THE CITY POLICE REPORTED FLASH FLOODING IN
KILLEEN...WITH NUMEROUS REPORTS OF STALLED CARS IN HIGH WATER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3108 9782 3090 9775 3101 9715 3129 9741

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:50 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 3:50 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT SUN JUL 1 2001

THE UPPER LOW OVER OVER ARKANSAS THIS MORNING WILL CONTINUE TO
ELONGATE AND MOVE SOUTHWEST DURING THE NEXT 48 HOURS. THUNDERSTORMS
REDEVELOPED ONCE AGAIN OVERNIGHT ACROSS PARTS OF NORTH TEXAS.  WILL
KEEP SLIGHT CHANCE OR CHANCE POPS ACROSS ALL OF THE NORTH TEXAS FOR
TODAY.  RAIN CHANCES SHOULD START TO DECREASE TONIGHT.  THE UPPER
RIDGE TO OUR WEST WILL BUILD INTO ACROSS THE NORTH ON MONDAY. THIS
WILL ALLOW TEMPERATURES TO WARM FURTHER AS WE APPROACH INDEPENDENCE
DAY.  THE 00Z RUN OF THE AVN AND MRF INDICATE THAT THE COOL-DOWN
THAT HAD BEEN ADVERTISED EARLIER FOR LATE WEEK PROBABLY WILL NOT
HAPPEN.  HAVE REMOVED MOST OF THE RAIN CHANCES FROM THE EXTENDED
PORTION OF THE FORECAST...AND BROUGHT TEMPERATURES BACK TO NEAR
SEASONAL NORMALS.  #58

DFW 90/72/92/73 3121   ACT 93/72/92/73 3232

.FWD...NONE.

In the hours before

Special weather statement, Jul 1, 4:32 AM CDT, 4 hours before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011230-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
432 AM CDT SUN JUL 1 2001

WIDELY SCATTERED THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAIN...SMALL HAIL...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING.  AN ISOLATED WIND GUST TO 60 MPH AND ISOLATED HAIL
UP TO ONE INCH IN DIAMETER IS POSSIBLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:38 AM CDTSevere Thunderstorm WarningFWDLimestone67 min
Jul 1, 5:59 AM CDTSevere Thunderstorm WarningFWDTarrant61 min
Jul 1, 6:02 AM CDTFlash Flood WarningFWDDallas3 hr
Jul 1, 6:24 AM CDTFlash Flood WarningFWDTarrant3 hr
Jul 1, 8:52 AM CDTFlash Flood WarningFWDTarrant3 hr
Jul 1, 9:55 AM CDTFlash Flood WarningFWDJohnson3 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.